72.1K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

After effects of Taxol - will they ever go away!

4 REPLIES 4
Seashell60
Member

Re: After effects of Taxol - will they ever go away!

Hi Trina, so glad the op went okay, but thats a pain having the lymphoedema as well. I haven't really suffered with that after both operations apart from the usual swelling after surgery. I just have permanent numbness and nerve damage to the left side and arm, especially in my elbow, at least i think thats why! Good luck with your Rads ~ how many do you have to go for and where at? I went to Churchill in Oxford and it was a very interesting experience made pleasurable by the people i met!! I used the Ambulance Car Service daily and  met some lovely and funny people as we travelled 3 or 4 to a car. Yeh, my feet, toes and soles are still a problem, very dry as well. I had to laugh the other day when i was trying to take off some shoes ~ i pulled the left shoe off by hand but when i tried to use my left foot to push the other one off from the heel i gave up and asked my hubby for help as i couldnt feel the shoe with my left foot!!!!! I often wonder whether i will be brave enough to get into my swimsuit ever again!! Maybe if i was stranded alone on a desert island!! My food habits have gone out the window and i crave junk food a lot! It's too tempting having a chippy, chinese, indian, greek takeaway and kfc and macdonalds within reach!!!!!

Hope you are looking after yourself and best of luck with the upcoming Rads.

Cheers, michele x

Horseygirl
Member

Re: After effects of Taxol - will they ever go away!

Hi Michelle

 

Thank you so much for replying.  Yes I love horses but riding again seems a long way off.  My surgery went really well but the main problem  the lymphoedema now in my arm which I had prior to surgery.  I had full axillary clearance and the surgeon siad there was a lot of disease so the MDT decided that I definitely need radiotherapy which will start in about 3 weeks.  So the op and radiotherapy mean that I will have problems now with lymphoedema and I am just trying to gather as much information about it as possible.

 

I still have some of the shooting pains and pins and needles from the Taxol but they are much better.  The pains in my hips and knees is getting better but the soles of my feet and ankles are still quite bad. I hate being so immobile but I'm sure things will get better in the furture.  I too feel like a Roly Poly and cannot imagine being seen in swimwear ever again.  I find it so hard to eat healthily since food seems to be my only pleasure at the moment.  Thanks for all your tips about the supplements i am going to start on the glucosamine and vitamin B this evening and see how it goes.

 

Hope you dont get anymore side effects and that yours ease with time.

 

Best wishes

 

Trina


 

Seashell60
Member

Re: After effects of Taxol - will they ever go away!

Hi Horseygirl, I guess you like horses!! Well done you for getting through such a long regime of Chemo and out the other side! I had Fec x 3 and Tax x 3, so i had nothing quite like you did! I never realised that there sould be so many cycles of Chemo in one go! I was warned by a friend about the Tax part of the Chemo so i knew what it would be like after 3 Fecs which were okay. The most painful part was the joint aches that kicked in within days, did you have to inject the GSF? Even though my Chemo was last year (Feb-June) I suffer with late onset side effects that the Onco is aware about. My hands and feet have Peripheral Neuropathy in them, lots of numbness,tingling/pain. My hands are not too bad now at all, but my feet/hands have nerve damage in them. I have been advised to invest in a pair of Sketchers to wear and i wear 2 pair of socks when the weather cools down! My weight annoys me a lot and I am hoping to speak to my GP about a local referral scheme for those who have certain medical conditions and can have free classes, also some places offer discounted rates like gyms, pools and exercise classes. I did lose almost 2 stone during Chemo only because i was admitted twice with infections! Now i have left work to concentrate on getting fit and put all the weight back on!! I feel like a Roly ~Poly sometimes! My hair grew back into a short style and seems to have slowed down now! My eyebrows and lashes returned but are quite sparse in places! There are a whole bunch of other minor side effects which have not bothered me but there's still time!!

I have been taking supplements again thought which i am sure have helped with the joints and tiredness. My Cardiologist (thats another story relating to side effects from Anastrozole!!) advised taking them again so i take Cod Liver+Omega 3, Glucosamine+Sulphate, Vit B Complex, MultiVit+Iron!! Let's hope they are doing some good!! Stay positive and healthy and all the very best of luck with your op - which by looking at the date of your post you will have already had by now! I hope all went well for you and you are recovering well and resting up. Take Care,

Cheers, Michele x

Janet_BCC
Member

Re: After effects of Taxol - will they ever go away!

Hi Horeseygirl,

 

I'm sorry you haven't had any replies to your post yet.

 

You might find it helpful to talk things over with one of our helpline staff.  They'll be able to offer you practical information and emotional support.  They are open from 10-2 today and 9-5 on weekdays.  The number is 0808 800 6000

 

Very best wishes

 

Janet

BCC Moderator

Horseygirl
Member

After effects of Taxol - will they ever go away!

Hi everyone

 

Just wondered if members can tell me how long all their nasty side effects of Taxol went on for.  I started chemo in January to shrink breast and axillary tumours prior to surgery.  I had FEC x 3 and Taxol x 12.  I started developing aches and bone pains after a couple of sessions of Taxol.  By the 10th session all my joints, lower back and muscles were aching so much that it became really painful to get out of bed or stand up from sitting.  The soles of my feet also started to really hurt when I walked and my ankles were painful.

 

I am now 6 weeks post chemo and I feel physically bit better.  Less tired, but my joints are still so painful.  They get better once I am moving but I am unable to walk far, although I do try to take a short walk every day and keep busy with housework.  I put on 2 stone with the chemo which, I am desperate to lose, since most of it is around my abdomen and I look like the Mitchelin Man.  But if I cant excercise properly or feel well enough to go to the gym then this is not going to happen.  I eat sensibly but it is not budging.

 

I did not lose all my hair with the chemo as I wore the cold cap and bald patches are now sprouting nicely.  My eyebrows are starting to grow back but my eyelashes have just all fallen out and I look like a demented frog!

 

 Can anyone give me any information on when their similar side effects got better, if at all.  Don't get me wrong - I am highly grateful to the Taxol as it really has done it's job but it would be really helpful to hear your experiences and give me something to look forward to following my wide excision of breast and axillary clearance next wednesday.

 

Many thanks

 

Horseygirl